Back to Ask the Diabetes Team Ask the Diabetes Team

From Baroda, Gujarat, India:

My child has type 1 diabetes. She takes insulin three times a day. She is only nine years old and has lot of restrictions on foods. She has to take insulin before meals and her sugar level keeps on fluctuating. Her weight has been decreasing considerably in the last two months. She gets terrible headaches and suffers a lot of pain in her legs. Is there any way her condition can be improved? Can she eat the same foods as other normal children? Are there any alternatives to insulin injections?


Unfortunately, to date, there is no alternative choice to insulin injections other then an insulin pump, which is a portable device that injects insulin continuously under the skin, but requires the insertion of a needle under the skin every three to four days. You can try to improve your child's blood sugar control by the use of the new analog long-acting insulin, glargine (Lantus), after discussing it with your endocrinologist. Lantus provides good control without excessive blood sugar fluctuations.

About food, in my opinion each child could eat whatever he/she wants without introducing an excessive amount of fast-acting sugars. This I think is something that you should discuss with your dietitian or at your hospital.


Original posting 21 Feb 2004
Posted to Aches and Pains and Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.